MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 12CM IQ MICRO CLAW; INSTRUMENT, ULTRASONIC SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO 12CM IQ MICRO CLAW; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number 550025B315
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Actual device not returned for evaluation.Only unopened devices from the same lot returned.
 
Event or Problem Description
It was reported that during a posterior cervical decompression, pediatric surgical procedure, the handpiece burned the right hand of the surgeon and also the patients neck.It was also reported that a new tip was fitted and the handpiece continued to overheat.This record addresses one of the tips that contributed to the overheating event.It was also reported there were no adverse consequences as a result of this event.It was further reported that a 10 minute delay occurred as a result of this event.It was also reported that the procedure was completed successfully using a back-up device.
 
Additional Manufacturer Narrative
H6: the quality investigation is complete.H3 other text : device not available for return.
 
Event or Problem Description

Brand Name
12CM IQ MICRO CLAW
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key11309633
Report Number0001811755-2021-00546
Device Sequence Number3803721
Product Code LFL
UDI-Device Identifier37613327422383
UDI-Public37613327422383
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K190070
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/01/2022
Device Catalogue Number550025B315
Device Lot Number20202017
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1